Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS Northern Indiana

July 20, 2013Branch County, Hillsdale County, Michigan; Williams County, Ohio; Steuben County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 20, 2013, 2:13 AM EDT for Branch County, Hillsdale County, Michigan; Williams County, Ohio; Steuben County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 2:13 AM EDT (06:13 UTC)
Expired
Jul 20, 2013, 2:45 AM EDT
In force
32 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 100 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 6.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1688 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS53 KIWX 200613
SVRIWX
INC151-MIC023-059-OHC171-200645-
/O.NEW.KIWX.SV.W.0099.130720T0613Z-130720T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 AM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEUBEN COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN WILLIAMS COUNTY IN NORTHWEST OHIO...

* UNTIL 245 AM EDT

* AT 207 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF FREMONT TO FREMONT TO ANGOLA...
  AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EDON AROUND 225 AM EDT.
  PIONEER AND MONTPELIER AROUND 235 AM EDT.
  WEST UNITY AROUND 245 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MONTGOMERY...CAMDEN...METZ...
YORK...BERLIEN...ALVARADO...LAKE SENECA...NETTLE LAKE...COLUMBIA AND
BRIDGEWATER CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 8436 4161 8517 4172 8505 4179 8504
      4176 8436 4171 8436 4171 8439 4170 8438
      4151 8437 4151 8435
TIME...MOT...LOC 0612Z 274DEG 43KT 4181 8490 4170 8490
          4162 8500

HAIL...<.75IN
WIND...60MPH

$$

MARSILI
2 follow-up statements
682 
WWUS53 KIWX 200629
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 AM EDT SAT JUL 20 2013

MIC023-200638-
/O.CAN.KIWX.SV.W.0099.000000T0000Z-130720T0645Z/
BRANCH MI-
229 AM EDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRANCH COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS EXITED THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4149 8436 4159 8497 4170 8495 4176 8492
      4176 8484 4178 8483 4176 8436 4171 8436
      4171 8439 4170 8438 4151 8437 4151 8435
TIME...MOT...LOC 0628Z 277DEG 45KT 4176 8464 4163 8465
          4157 8479

$$

INC151-MIC059-OHC171-200645-
/O.CON.KIWX.SV.W.0099.000000T0000Z-130720T0645Z/
STEUBEN IN-HILLSDALE MI-WILLIAMS OH-
229 AM EDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WILLIAMS...SOUTHERN HILLSDALE AND EASTERN STEUBEN COUNTIES UNTIL 245
AM EDT...

AT 227 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF READING TO MONTPELIER TO EDON...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PIONEER AND MONTPELIER AROUND 235 AM EDT.
  STRYKER AND WEST UNITY AROUND 245 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KUNKLE...BETZER...WEST
JEFFERSON...HALLOCK...ALVORDTON AND WALDRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4149 8436 4159 8497 4170 8495 4176 8492
      4176 8484 4178 8483 4176 8436 4171 8436
      4171 8439 4170 8438 4151 8437 4151 8435
TIME...MOT...LOC 0628Z 277DEG 45KT 4176 8464 4163 8465
          4157 8479

HAIL...<.75IN
WIND...60MPH

$$

MARSILI
565 
WWUS53 KIWX 200643
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 AM EDT SAT JUL 20 2013

INC151-MIC059-OHC171-200653-
/O.EXP.KIWX.SV.W.0099.000000T0000Z-130720T0645Z/
STEUBEN IN-HILLSDALE MI-WILLIAMS OH-
243 AM EDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILLIAMS...SOUTHERN
HILLSDALE AND EASTERN STEUBEN COUNTIES WILL EXPIRE AT 245 AM EDT/145
AM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER...GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS THROUGH 300 AM EDT.

LAT...LON 4149 8436 4159 8497 4170 8495 4176 8492
      4176 8484 4178 8483 4176 8436 4171 8436
      4171 8439 4170 8438 4151 8437 4151 8435
TIME...MOT...LOC 0643Z 277DEG 45KT 4173 8439 4160 8440
          4154 8454

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:52 AM EDT, 21 minutes earlier.

Area forecast discussion, Jul 20, 1:52 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 AM EDT SAT JUL 20 2013

.SYNOPSIS...
ISSUED AT 146 PM EDT FRI JUL 19 2013

SOUTHWEST WINDS IN ADVANCE OF A COLD FRONT WILL KEEP THE HOT AND
HUMID CONDITIONS IN PLACE ACROSS THE REGION THROUGH THIS EVENING.
THE APPROACHING COLD FRONT WILL INTERACT WITH THE WARM AND MOIST
AIR MASS TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FROM
THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS MAY
LINGER INTO SATURDAY BEFORE DRIER AIR BUILDS INTO THE REGION
BEHIND THE FRONT BY SATURDAY NIGHT.

&&

.UPDATE...
ISSUED AT 703 PM EDT FRI JUL 19 2013

CLUSTER OF TSTMS ALONG PRE-FRONTAL TROF OVER SE MI SHOULD STAY TO
THE NE OF OUR CWA. A SECOND PRE-FRONTAL TROF APPEARS TO BE MOVG EAST
ACROSS LAKE MICHIGAN ATTM... BUT CAPE HAS BEEN DECREASING AHEAD
OF THIS FEATURE SO DOUBTFUL IF TSTMS WILL DEVELOP ALONG IT. TSTMS
HAVE BEEN DEVELOPING ALONG THE CDFNT FROM NRN LWR MI SW ACROSS SRN
WI INTO ERN IA AND CAPE INCREASING OVER NRN IL AHEAD OF THE
FRONT. LATEST HIGH RES MODELS CONT TO SUGGEST TSTMS WILL DEVELOP
INTO A LINE AND CROSS OUR AREA TONIGHT. THIS SCENARIO SEEMS
REASONABLE BUT MODELS APPEAR A BIT FAST ON EVOLUTION. WILL UPDATE
HOURLY WX GRIDS SOON TO DELAY LIKELY POPS IN THE NW PORTION OF THE
CWA UNTIL ABOUT 03Z... WITH CONTINUATION OF EARLIER TREND OF
INCRSG THE POPS SEWD WITH A LINE EXPECTED TO DVLP OVERNIGHT.

HEAT/WIND ON DOWNWARD TREND AS EXPECTED AND NPW/MWW/CFW HEADLINES
WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 00Z.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 429 PM EDT FRI JUL 19 2013

CONTINUING TO MONITOR SEVERE WEATHER POTENTIAL LATE THIS
AFTERNOON THROUGH THE EVENING AS A WARM UNSTABLE AIR MASS IN PLACE
ACROSS THE REGION YIELDING ML CAPES AA 2500 J/KG. MODELS CONTINUE
TO INDICATE CONVECTION FIRING ALONG PRUE FRONTAL TR OF CURRENTLY
FROM CENTRAL IOWA NORTHEAST TO GREEN BAY AND UPPER MI AND MOVE
INTO THE AREA LATE THIS AFTERNOON INTO EARLY EVENING. STRONG COLD
FRONT W/ A POTENT UPPER TR OF WITH SWING SOUTHEAST AND MERGE WITH
THIS PRUE FRONT TR OF/WIND SHIFT...AND MOVE SOUTHEAST ACROSS THE
AREA THROUGH SATURDAY MORNING.

HI RES MODELS CONTINUE TO STRUGGLE WITH ONGOING CONVECTION AND
SUBSEQUENT SOLUTIONS. ANY STORMS ACROSS THE AREA EXPECTED TO
STRUGGLE AS BETTER FORCING REMAINS NORTHWEST OF THE AREA. PRECIP
CHANCES EXPECTED TO INCREASE ACROSS THE AREA AS THE FRONT
APPROACHES...WITH EFFECTIVE BULK SHEAR VALUES OF 25-30 KTS AND
DECENT SFC CONVERGENCE. HOWEVER...TIMING IS BECOMING UNFAVORABLE
WITH THE COINCIDENCE OF BEST SHEAR AND INSTABILITY...AS LOSS OF
DIURNAL HEATING EXPECTED TO STABILIZE THE ATMOSPHERE BY THE TIME THE
BEST FORCING/SHEAR ARRIVES THIS EVENING. CONTINUED TO TREND POPS
INCREASING ACROSS NORTHWESTERN AREAS THROUGH 00Z. RIGHT NOW...BEST
CHANCE FOR SEVERE STORMS WILL BE FROM THE 00Z-04Z TIME FRAME ACROSS
NORTHERN AREAS...BUT ONLY CONDITIONAL UPON ADEQUATE FORCING/SHEAR
COINCIDING WITH WANING...ALBEIT APPRECIABLE INSTABILITY. MAIN
THREATS WILL INCLUDE DAMAGING WINDS...WITH MODEST LOW/MID LEVEL FLOW
ACROSS NORTHERN AREAS...INCREASING MID LVL LAPSE RATES AND DC APE
VALUES FROM 800-1200.

EXPECT COVERAGE OF STORMS TO BECOME MORE SCATTERED THROUGH THE
OVERNIGHT AS THE FRONT MOVES SOUTH ACROSS THE AREA WITH STABILIZING
CONDITIONS. REFLECTED THIS GRADUAL LOWERING TO HIGH CHANCE POPS
THROUGH THE OVERNIGHT. FRONT WILL SLIP INTO THE SOUTHERN PART OF THE
AREA BY SATURDAY MORNING. CONTINUED WITH CHANCE POPS ACROSS FAR
SOUTHERN AREAS AS MODESTLY UNSTABLE CONDITIONS SHOULD DEVELOP ALONG
AND SOUTH OF THE FRONT THROUGH THE DAY. NO MAJOR CHANGES TO
TEMPERATURES TONIGHT OR SATURDAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 429 PM EDT FRI JUL 19 2013

LONG WAVE PATTERN CONTINUES THE WEAKENING H5 RIDGE ACROSS THE
SOUTHEAST US AND AMPLIFYING OVER THE FOUR-CORNERS/SOUTHERN PLAINS
THROUGH THE LONG TERM.

WESTERLY FLOW WITH A SERIES OF EMBEDDED SHORTWAVES WILL HELP TO
REINFORCE BROAD TR OF OVER THE GREAT LAKES/EASTERN THIRD OF THE US
AND SHUNT MOISTURE AND INSTABILITY SOUTH AND EAST. WHILE INSTABILITY
WILL BE LESSENED IN THE EXTENDED...CANNOT RULE OUT IS OLD TO
SCATTERED CONVECTION WITH EACH TR OF/SHORTWAVE PASSAGE.

TIMING OF THESE FEATURES IS PROBLEMATIC. TEMPORAL AND SPATIAL
RESOLUTIONS DO NOT AFFORD ANY CONFIDENCE FOR TIMING THE
FORMATION/DURATION/INTENSITY OF CONVECTION THIS FAR OUT.

THE MOST NOTABLE CHANGE IN THE EXTENDED PERIOD IS THE SIGNIFICANTLY
LOWER TEMPERATURES. BY MID-WEEK SHOULD SEE TEMPERATURES AT OR BELOW
NORMAL FOR THIS TIME OF THE YEAR...ESPECIALLY DURING THE DAYTIME.

COOLER AIR WILL REMAIN IN PLACE THROUGH THE EXTENDED PERIOD.

ONLY EXPECT TO MAKE MINOR ADJUSTMENTS AND TWEAKS TO THE EXISTING
FORECAST GRIDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 143 AM EDT SAT JUL 20 2013

SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO CONTINUE OVER THE
NEXT SEVERAL HOURS PARTICULARLY ACROSS FAR NORTH CENTRAL/NORTHEAST
INDIANA WHERE STRONGER FORCING PERSISTS. BEST LOW LEVEL MOISTURE
POOLING HAS OCCURRED IN ADVANCE OF THE COLD FRONT WITH MOST OF
CONVECTION ACROSS SOUTHERN LOWER MICHIGAN REMAINING AHEAD OF THE
FRONT. WITH SFC FRONT STILL WEST OF KSBN...POTENTIAL OF ADDITIONAL
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PERSISTS THROUGH
ABOUT 09Z OR SO...BUT WITH COVERAGE EXPECTED TO BE LIMITED HAVE
CONFINED THUNDER MENTION TO VCTS. HAVE ALSO MAINTAINED 08Z-11Z
VCTS MENTION AT KFWA WITH MID/UPPER FORCING BECOME MORE
QUESTIONABLE WITH SOUTHWARD EXTENT AS SFC FRONT APPROACHES. FOCUS
FOR CONVECTION ON SATURDAY SHOULD REMAIN SOUTH OF TERMINALS AND
HAVE KEPT TAFS DRY THROUGH THE REMAINDER OF THE PERIOD WITH WINDS
BECOME NORTHWEST BEHIND THE FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...JT
SYNOPSIS...FISHER
SHORT TERM...NG
LONG TERM...LEWIS
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 20, 1:18 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 AM EDT SAT JUL 20 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210530-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
118 AM EDT SAT JUL 20 2013 /1218 AM CDT SAT JUL 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...ESPECIALLY ALONG
AND NORTH OF ROUTE 30. AN ISOLATED THUNDERSTORM MAY PRODUCE WIND
GUSTS TO 40 TO 50 MPH...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MAINLY ACROSS NORTHERN
INDIANA AND NORTHWEST OHIO.

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...BUT AN ISOLATED
STRONG THUNDERSTORM IS POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-210530-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
118 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE OVERNIGHT...BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE PERIODIC CHANCES OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 19, 8:53 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EDT FRI JUL 19 2013

OHZ001-002-004-005-200130-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
853 PM EDT FRI JUL 19 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN FULTON...SOUTHEASTERN
WILLIAMS...NORTHEASTERN DEFIANCE AND NORTHERN HENRY COUNTIES...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF STRYKER...OR 8 MILES SOUTHEAST
OF BRYAN...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ARCHBOLD...
  NAPOLEON...
  LIBERTY CENTER...
  RIDGEVILLE CORNERS AND OKOLONA...
  GERALD...
  GRELTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4133 8449 4151 8450 4155 8389 4132 8388
TIME...MOT...LOC 0053Z 267DEG 31KT 4142 8437

TAYLOR
Special weather statement, Jul 19, 11:53 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1153 PM EDT FRI JUL 19 2013

MIZ080-081-200445-
BRANCH MI-HILLSDALE MI-
1153 PM EDT FRI JUL 19 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN BRANCH AND
NORTHERN HILLSDALE COUNTIES...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNION CITY...OR 12 MILES SOUTHEAST OF BATTLE
CREEK...MOVING EAST SOUTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HILLSDALE...
  LITCHFIELD...
  JONESVILLE...
  GIRARD...
  SOUTH BUTLER...
  ALLEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4186 8436 4207 8527 4208 8526 4208 8437
TIME...MOT...LOC 0353Z 284DEG 43KT 4213 8511

MARSILI
Special weather statement, Jul 20, 12:13 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 AM EDT SAT JUL 20 2013

MIZ079-080-200445-
BRANCH MI-ST. JOSEPH MI-
1213 AM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES...

AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF COLON...OR 9 MILES SOUTH OF
PORTAGE...MOVING EAST AT 40 MPH.

WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  COLON...
  UNION CITY...
  MENDON...
  LEONIDAS...
  SHERWOOD...
  MATTESON LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8495 4190 8505 4201 8565 4208 8563
      4208 8501
TIME...MOT...LOC 0413Z 285DEG 35KT 4207 8550

MARSILI
Special weather statement, Jul 20, 1:00 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 AM EDT SAT JUL 20 2013

MIZ080-081-200545-
BRANCH MI-HILLSDALE MI-
100 AM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...

AT 1255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO QUINCY
TO COLDWATER TO BRONSON...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  HILLSDALE...
  QUINCY AND LITCHFIELD...
  JONESVILLE...
  READING...
  MARBLE LAKE...LAKE OF THE WOODS AND ALLEN...
  MOSCOW...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8436 4191 8437 4182 8461 4187 8529
      4202 8496 4208 8490 4208 8437
TIME...MOT...LOC 0500Z 276DEG 34KT 4206 8478 4201 8482
          4197 8490 4188 8517

MARSILI
Special weather statement, Jul 20, 1:28 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 AM EDT SAT JUL 20 2013

INZ005-006-MIZ078-079-200615-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
128 AM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS...SOUTHERN
ST. JOSEPH...NORTHWESTERN LAGRANGE AND NORTHEASTERN ELKHART
COUNTIES...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE PIGEON...OR 14 MILES EAST OF SIMONTON
LAKE...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  STURGIS...
  WHITE PIGEON...
  SCOTT AND KLINGER LAKE...
  HOWE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4184 8540 4168 8542 4170 8582 4184 8581
TIME...MOT...LOC 0528Z 274DEG 20KT 4175 8570

MARSILI
Special weather statement, Jul 20, 2:03 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 AM EDT SAT JUL 20 2013

INZ006-007-MIZ080-081-200630-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-STEUBEN IN-
203 AM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BRANCH...
SOUTHWESTERN HILLSDALE...STEUBEN AND EASTERN LAGRANGE COUNTIES...

AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF FREMONT TO 8 MILES NORTHWEST OF ANGOLA TO 13 MILES WEST OF
ANGOLA...MOVING EAST AT 40 MPH.

WINDS GUSTS TO 45 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ANGOLA AND FREMONT...
  COLDWATER LAKE AND SILVER LAKE...
  CALIFORNIA AND GOLDEN LAKE...
  RAY...LONG LAKE AND CLEAR LAKE...
  MONTGOMERY...YORK AND BERLIEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4183 8478 4162 8481 4155 8485 4162 8530
      4168 8520 4183 8517
TIME...MOT...LOC 0603Z 279DEG 34KT 4181 8506 4168 8509
          4162 8521

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 11:53 PM EDTSpecial Weather StatementIWXHillsdale52 min
Jul 20, 12:13 AM EDTSpecial Weather StatementIWXBranch32 min
Jul 20, 1:00 AM EDTSpecial Weather StatementIWXBranch, Hillsdale45 min
Jul 20, 1:28 AM EDTSpecial Weather StatementIWXSaint Joseph47 min
Jul 20, 5:23 AM EDTBeach Hazards StatementIWX10 hr
Jul 19, 8:53 PM EDTSpecial Weather StatementIWXHenry37 min
Jul 20, 4:53 AM EDTSpecial Weather StatementIWXDefiance37 min
Jul 20, 5:18 AM EDTAreal Flood AdvisoryIWXDefiance, Fulton, Henry, Williams4 hr
Jul 20, 6:21 AM EDTSpecial Weather StatementIWXPutnam39 min
Jul 20, 6:27 AM EDTAreal Flood AdvisoryIWXHenry, Putnam4 hr
Jul 20, 6:36 AM EDTAreal Flood AdvisoryIWXHenry, Putnam4 hr
Jul 20, 8:40 AM EDTSpecial Weather StatementIWXAllen, Van Wert65 min
Jul 20, 7:12 PM EDTSpecial Weather StatementIWXAllen63 min
Jul 20, 2:03 AM EDTSpecial Weather StatementIWXSteuben27 min
Jul 20, 5:07 AM EDTSmall Craft AdvisoryIWX11 hr
Jul 20, 7:42 AM EDTSpecial Weather StatementIWXHuntington, Wabash33 min
Jul 20, 8:10 AM EDTSpecial Weather StatementIWXAdams, Wells35 min
Jul 20, 9:59 AM EDTSpecial Weather StatementIWXBlackford, Jay46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.